MAUDE Adverse Event Report: ANGIODYNAMICS BIOFLO; CATHETER, INTRAVASCULAR, THERAPEUTIC, LONG-TERM GREATER THAN 30 DAYS

ANGIODYNAMICS BIOFLO; CATHETER, INTRAVASCULAR, THERAPEUTIC, LONG-TERM GREATER THAN 30 DAYS
Model Number 45871
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that the device is not available to be returned to the manufacturer for evaluation.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
An end user reported an issue with a bio-stable 5f dl-55cm mst-70 kit non-valved.Originally when the patient reported the broken clamp, the clamp was removed and a temporary clamp was applied.Then few days later patient called and reported that line was pulled back by 5 cm the temporary clamp caught her sweater and the line came out.An overwire was done and the line was exchanged for a single lumen picc on (b)(6) 2024.This patient has had multiple piccs over the years and does need long term access for tpn.She always has been very good with her lines.The patient did not experience any adverse effects or harm because of this incident.
 
Additional Manufacturer Narrative
The customer's reported complaint description of picc catheter tubing was pulled out of the patient's arm when removing a sweater could not be confirmed given the patient centric nature of this event.The white clamp was previously reported as being broken (reference (b)(4)) and a temporary clamp but in place.There were no other reported complaints of picc malfunction or performance issue, therefore, the picc device was not returned for evaluation.A device history records review of the packaging/assembly lots revealed no quality related issues or manufacturing deficiencies at the time of manufacture.In addition, there have been no other reported complaints against the indicated packaging/assembly lots (or any other lot) for similar patient user error of pulling catheter tubing out of their arm for the bioflo picc product family in the past 15 months, as such, this is deemed to be an isolated incident.Labeling review: the directions for use (dfu) provided with the picc device contains the following statements: intended use/indications for use: the bioflo picc with endexo technology is indicated for short or long-term peripheral access to the central venous system for intravenous therapy, including but not limited to, the administration of fluids, medications, nutrients; the sampling of blood; for central venous pressure monitoring and for power injection of contrast media.Precaution: patients must be educated regarding the care and maintenance of their picc.The healthcare provider is responsible for this patient instruction.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
BIOFLO
Common Device Name
CATHETER, INTRAVASCULAR, THERAPEUTIC, LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key21026633
Report Number1317056-2024-00303
Device Sequence Number9106951
Product Code LJS
UDI-Device IdentifierH965458710
UDI-PublicH965458710
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K150448
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date08/31/2025
Device Model Number45871
Device Lot Number5798824
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2024
Supplement Date Received by Manufacturer03/07/2025
Initial Report FDA Received Date12/27/2024
Supplement Report FDA Received Date03/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale